# SDR 96ZZZX5479

- Difficulty date: September 5, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2561N
- Make and model: Piper PA-18-150
- Aircraft serial: 188009038
- System (JASC): 5751 · Ailerons
- Part: Spar Assy
- Part number: 6071417
- Condition: Cracked
- Location: Rt Ail
- Part time: 3,314 hours
- Component: 6071403
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND THE SPAR CRACKED ON RT AILERON PN 60 714-03 AT CENTER HORN AND HINGE ASSY AT THE SPAR ATTACH.  SUSPECT FAULT LIES IN DESIGN AS THE AILERON SPAR WAS CUT OUT BY FACTORY ON THE OTBD EDGES OF THE 'U' CHANNGEL SPAR TO ACCOMMODATE THE AILERON HORN ASSY.  THIS WEAKENS SPAR AND CONTRIBUTES TO CRACKS.  CAN ONLY BE DETECTED IN EARLY STAGES BY DRILLING OFF THE HINGE ASSY PN 41891-00 AND INSPECTING THE SPAR.
